Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
user5000

Long Term Antibiotics Effects

Recommended Posts

I started taking tetracycline in 2010 for about 8 months. I had terrible acne at the start of it and although the antibiotics upset my stomach, my acne was completely gone at the end of 8 months. Then about 8-9 months later it returned, though not as bad. I went back on the same antibiotics but I don't think they had any effect on my skin. I kept getting spots and the only way they went away was because I applied topical gels to those areas.

I was on the second course for 2 years and I have decided to stop taking them because 1, I don't think they're doing any good and 2, I was worried about the long-term damage they could do.

Questions

1. Does anyone know why tetracycline didn't have any positive effect on me the second time around?

2. Should I be taking probiotics to improve my gut?

3. Is it possible I have candida or a yeast infection since I keep getting spots?

Link to comment
Share on other sites

That is pretty much the route that I am following. Long term antibiotic use can sometimes result in overgrowth of candida and other pathogenic agents. If you are having skin issues it is most likely that you're body is toxic putting a burden on your liver which sends the toxins to be eliminated through other organs such as the skin. I feel that the best thing people can do is stop eating processed foods, sugar, milk, dairy, wheat (gluten), preservatives and chemical additives, caffeine, alcohol, tobacco and hard drugs. If you think you have candida you should go get a stool test to confirm your diagnosis, maybe with a naturopath rather than a western medical practitioner. If you did have candida a strict diet with no fruit plus some antifungals and probiotics is seeming to be the best for me so far. You could also have a proliferation of another other bactera , virus, or fungus that is irritating the gut. once the gut becomes stressed, the adrenals, kidneys, liver, and colon start to slowly lose the power to detox the body since there is a foreign invader set up shop in your gut or elsewhere.

Link to comment
Share on other sites

Hi Lucky, how did you find out if you had candida? Did you do a stool sample? If I did have another bacteria, virus or fungus that is irritating my gut, what tests could do I do to find out, or what type of doctors should I see?

Edited by user5000
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×